zoloft side effects?

Elizabeth - posted on 02/21/2009 ( 3 moms have responded )

36

15

2

So I've been recently diagnosed with postpartum, and I'm taking Zoloft and still nursing. Since I've started taking it I've noticed my almost 6 month old son will occasionally stick out his tongue. I know he is teething, but he doesn't rub his tongue against his gums, or stick it out in response to something I do. He doesn't even stick it out all the way. It's kind of making me worried because the way he sticks it out reminds me of children that have mental disorders, so my question is what side effects does Zoloft have on a baby? Could it be causing this or am I making a big deal out of nothing? He has his 6 month check on the 6th and I'm going to ask his doctor about it then, I just want to know if this is something serious to worry about.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

3 Comments

View replies by

Brenda - posted on 02/21/2009

2,386

62

250

Zoloft shouldn't have any effects on the baby, it is one of the only antidepressants that is not passed through breastmilk.  Even drugs like Prozac which are passed in breastmilk only pass 1/5th the amount of medication and the only effects they've been known to cause are possible colic symptoms.  (I currently take Prozac and my OB has suggested I keep taking it while breastfeeding because switching to Zoloft is iffy since I've never used it, and had bad PPD that I didn't get medications for last time).



More likely, he's just sticking out his tongue to stick it out.  Infants that age are all about the stimulation.  Likely he just figured out how to do it and he'll try it out for a while then move to something else.  It certainly never hurts to ask the doctor though, but it shouldn't be any effect of the Zoloft.

Paige - posted on 02/21/2009

10

10

3

I took it for quite a while and had no problem. It is one of the safest system regulaters out there. Talk to your doc about anything and everything that you ever feel weird about. That is what they are for. I doubt it has anything to do with Zoloft. Keep happy and try to remember that you are beautiful, your kid is happy, and everything is going to be ok very soon. Lots of love and luck to you. ~Paige

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms